Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS San Angelo, TX

June 4, 2000Concho County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 4, 2000, 6:36 AM CDT for Concho County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 6:36 AM CDT (11:36 UTC)
Expired
Jun 4, 2000, 9:30 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Concho County, TX

The radar

The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 041137
FFWSJT
TXC095-041430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 AM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CONCHO COUNTY IN WEST CENTRAL TEXAS

* UNTIL 930 AM CDT

* AT 627 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER PAINT ROCK...OR ABOUT 4 MILES NORTH OF PAINT ROCK...
  MOVING SOUTHEAST AT 5 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
   PAINT ROCK AT 705 AM CDT
   MILLERSVIEW AT 930 AM CDT

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO
DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 3157 9974 3157 10010 3130 9963 3145 9962

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:15 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 4, 3:15 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 AM CDT SUN JUN 4 2000

IR SATELLITE/WSR-88D RADAR LOOPS SHOWING SCATTERED TSTMS ACROSS THE NW
HILL COUNTRY/SRN HEARTLAND ZONES. BASED ON SATELLITE/RADAR TRENDS
...EXPECT MUCH OF THE PRECIPITATION TO EXIT OUR ZONES BY 10-11Z.
OTR ISOLD/WDLY SCT TSTMS ACROSS WEST TX HAVE BEEN DISSIPATING DURING
THE PAST HOUR. FOR TODAY...SW-NE ORIENTED UPPER TROF AXIS EXPECTED TO
STRETCH ACROSS OUR CNTRL ZONES BY MIDDAY...THEN INTO THE NW HILL
COUNTRY BY 00Z. WITH MOIST AIRMASS/INSTABILITY AND UPPER TROF AXIS
PASSING...WILL INCLUDE POPS EVERYWHERE TODAY. HOWEVER...LOW LEVEL
CONVERGENCE BOUNDARY WILL LIKELY SET UP ACROSS OUR SRN ZONES THIS
AFTERNOON FOR BETTER TSTM CHANCES THERE. WILL KEEP RAIN CHANCES OVER
SRN ZONES INTO THE EVENING...BUT TSTMS SHOULD DIE QUICKLY AS UPPER
TROF AXIS MOVES INTO SOUTH TX BY 06Z. DRIER/MORE STABLE AIR WILL BE
ADVECTING IN FROM THE NORTH ON MONDAY BEHIND A WEAK COOL SURGE AS
UPPER RIDGE BUILDS IN...SO WILL KEEP IT DRY. SLIGHT COOLING MONDAY
BASED ON 850 MB TEMPERATURES/THICKNESS PROGS.

PRELIMS...
ABI 086/066/084/065 2000
SJT 088/068/086/066 2-00
JCT 089/070/088/068 3300

.SJT...NONE.
22
N

In the hours before

Local storm report, Jun 4, 1:08 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
108 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....
}
0105 AM    MCCULLOCH                 TX   FLOODING
06/04/00   MELVIN                         1 FOOT OVER FM 2028
Local storm report, Jun 4, 4:06 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 AM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....
|
0300 AM    MASON                     TX   FLOODING
06/04/00   KATEMCY                        1 FOOT OVER RANCH ROAD
                                          1723 AND 1871
Special weather statement, Jun 4, 5:09 AM CDT, 1 hour 27 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041400-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 AM CDT SUN JUN 4 2000

...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST
CENTRAL TEXAS TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY...
AS A SLOW MOVING UPPER LEVEL DISTURBANCE INTERACTS WITH A VERY
MOIST... ALMOST TROPICAL LIKE... AIRMASS OVER WEST CENTRAL TEXAS.
NUMEROUS OUTFLOW BOUNDARIES... LAID DOWN BY PREVIOUS THUNDERSTORMS...
WILL SERVE AS A FOCUS.

WHILE THE ATMOSPHERE REMAINS EXTREMELY MOIST... SEVERE THUNDERSTORMS
ARE NOT EXPECTED DUE TO WEAK INSTABILITY.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

17

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:44 PM CDTFlash Flood WarningSJTSchleicher3 hr
Jun 4, 12:53 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Jun 4, 2:44 AM CDTFlash Flood WarningSJTMason3 hr
Jun 4, 6:29 AM CDTFlash Flood WarningSJTRunnels3 hr
Jun 4, 1:46 PM CDTFlash Flood WarningSJTCoke4 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.